MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F0701058
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron 6f 070 delivery catheter (neuron 070) was fractured approximately 93.0 cm from the hub and ovalized in multiple locations.Conclusions: evaluation of the returned device revealed that the neuron 070 was fractured.This type of damage typically occurs due to improper handling during removal from the packaging.If the device is forcefully retracted from its packaging tube at extreme angles, damage such as this may occur.Further evaluation of the returned device revealed that the neuron max was ovalized in multiple locations through it length.This type of damage likely occurred due to forceful handling during preparation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the scrub technologist removed the neuron 6f 070 delivery catheter (neuron 070) from its packaging.Upon flushing the neuron 070, the technologist noticed that the neuron 070 was broken.The damaged neuron 070 was found prior to use in the patient and therefore, was not used in the procedure.The procedure was completed using another neuron 070.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7123978
Report Number3005168196-2017-02233
Device Sequence Number1080063
Product Code DQY
UDI-Device Identifier00814548010045
UDI-Public00814548010045
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date08/08/2020
Device Catalogue NumberPND6F0701058
Device Lot NumberF78586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2017
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1